Rhode Island, 2013High Wind and Strong Wind in Rhode Island, November 27, 2013
November 27, 2013 · NWS BOX · 5 events in 5 counties and zones
An anomalously strong low level jet coupled with strong pressure falls associated with a low pressure region approaching southern New England resulted in strong to damaging winds across southern New England. Damage was largely to trees.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $46,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An anomalously strong low level jet coupled with strong pressure falls associated with a low pressure region approaching southern New England resulted in strong to damaging winds across southern New England. Damage was largely to trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Nov 27, 4:11 AM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Nov 27, 4:11 AM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EST WED NOV 27 2013
.SYNOPSIS...
STORM SYSTEM INTENSIFYING ACROSS THE MID-ATLANTIC NORTHEASTWARD
THROUGH NEW ENGLAND DURING THE DAY WILL RESULT IN THE THREATS OF
URBAN AND POOR-DRAINAGE FLOODING...AS WELL AS STRONG AND DAMAGING
WINDS. WITH THE STORM DEPARTING...BLUSTERY WEST-NORTHWEST WINDS
AND LIGHT SNOW SHOWERS WILL FOLLOW. DRIER AND CONTINUED BLUSTERY
CONDITIONS CONTINUE INTO THANKSGIVING. VERY COLD BUT MAINLY DRY
WEATHER CONTINUES FRI/SAT...BEFORE TEMPS MODERATE EARLY NEXT WEEK
ALONG WITH THE THREAT OF SOME PRECIPITATION.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
*/ SYNOPSIS...
BROAD-SCALE CONSENSUS AMONG DETERMINISTIC AND ENSEMBLE FORECAST
SOLUTIONS. FOLLOWING CLOSELY TO NEAR- AND SHORT-TERM MESOSCALE
GUIDANCE WITH THIS FORECAST PACKAGE.
STORM SYSTEM UNDERGOING INTENSIFICATION THE CONSEQUENCE OF THE MID-
TO UPPER-LEVEL PATTERN BECOMING NEGATIVELY-TILTED AS DISTURBANCES
CYCLONICALLY DIG THROUGH THE BROADER PATTERN. ANOMALOUS ON THE ORDER
OF SEVERAL STANDARD DEVIATIONS...WIND PROFILES AHEAD OF THE SYSTEM
ARE AMPLIFYING IN RESPONSE TO THE DEEPENING LOW RESULTING IN A BROAD
BAROCLINIC LEAF PATTERN /PER LATEST SATELLITE IMAGERY/ ALONG AND
AHEAD...A CONSEQUENCE OF DEEP MOISTURE FETCH FROM SUB-TROPICAL
REGIONS. ALSO WORTH NOTING IS THE EXTENT OF INSTABILITY JUST
OFFSHORE OF THE MID-ATLANTIC PER LIGHTNING OBSERVATIONS AND COLD
CLOUD TOPS FROM IR SATELLITE.
*/ HIGH WIND THREAT...
LOW-LEVEL STABILITY INDEX DUE TO A WARM AIR ADVECTION ALOFT LENDING
TO A BOUNDARY LAYER INVERSION RESULTS IN A MAJORITY OF NEAR-TERM
GUIDANCE OF SURFACE WIND GUSTS JUST SHORT OF HIGH WIND WARNING
CRITERIA /AND THIS ALSO MAY BE A CONSEQUENCE OF STRONGEST LOW-LEVEL
WINDS ARRIVING EARLIER THAN PREVIOUSLY THOUGHT/.
YET CONSIDERING THE POTENTIAL OF WARMER 2M TEMPERATURES THAN NEAR-
TERM GUIDANCE SUGGESTS MAY ALLOW FOR MORE EFFECTIVE MOMENTUM
TRANSFER OF WINDS 1-2 KFT ALOFT TO THE SURFACE. ALSO PRECIPITATION
DRAG PROCESSES AND PRESSURE FALLS /STRONGER ISALLOBARIC WINDS/
SHOULD BE CONSIDERED.
EVALUATING DOWNSTREAM VERTICAL WIND PROFILERS OVER NEW JERSEY AND
THE DELMARVA PENINSULA WHICH ARE REPORTING 80 MPH AT H925 WITH 40
MPH GUSTS AT THE SURFACE...AND CONSIDERING THE POTENTIAL OF A 100
MPH SOUTHERLY JET AT H925 DURING THE MORNING HOURS...WIND GUSTS OF
50 MPH ARE CERTAINLY PLAUSIBLE ACROSS SOUTHEAST NEW ENGLAND.
WILL KEEP WITH PRESENT HEADLINES DESPITE THE UNCERTAINTY IN REACHING
HIGH WIND WARNING CRITERIA. WITH THE THREATS ALLUDED TO ABOVE...
THERE REMAINS THE POTENTIAL FOR STRONG TO DAMAGING WINDS RESULTING
IN DOWNED TREES...POWER LINES...EVEN ISOLATED STRUCTURAL DAMAGE.
GUSTY WINDS WILL PERSIST FROM NOW UNTIL ROUGHLY 4 PM THE STRONGEST
OF WHICH WILL BE ACROSS SOUTHEASTERN NEW ENGLAND AROUND 8 TO 9 AM.
*/ HEAVY RAIN AND POTENTIAL FLOODING...
BULK OF DEEP-LAYER FORCING IS FOCUSED IN THE NORTHEAST QUADRANT OF
THE SURFACE LOW. STRONG ANOMALOUS LOW-LEVEL FETCH OF SUB-TROPICAL
MOISTURE /NOTE THE INSTABILITY GENERATED AS FAR NORTH INTO THE MID-
ATLANTIC PER LIGHTNING OBSERVATIONS...IR-SATELLITE CLOUD TOPS...AND
MESOSCALE ANALYSIS OF MUCAPE/ INTO THE REGION OF DEEP-LAYER ASCENT
WILL YIELD THE POTENTIAL OF RAINFALL AMOUNTS OF 2 TO 3 INCHES ACROSS
MUCH OF SOUTHERN NEW ENGLAND WITH LOCALLY HIGHER AMOUNTS IN A
TIMEFRAME OF ROUGHLY 6 TO 12 HOURS /MAINLY FROM NOW INTO MIDDAY/.
THERE IS THE POTENTIAL OF A SECOND SLUG OF RAIN AS NOTED BY THE HRRR
AND SOMEWHAT HINTED IN NEAR-TERM MESOSCALE GUIDANCE FOR THE MIDDAY
INTO AFTERNOON PERIOD OVER SOUTHERN NEW ENGLAND. BELIEVE THIS TO BE
A CONSEQUENCE OF FRONTOGENETICAL FORCING COUPLING WITH THE REAR-WARD
UPPER-LEVEL JET DIVERGENCE ALLOWING FOR SLANTWISE ASCENT THROUGH THE
COLUMN. PRECIPITATION AMOUNTS SHOULD BE LIGHT AS THE BULK OF
MOISTURE AND FORCING AS DISCUSSED ABOVE IS FOCUSED TO THE NORTHEAST
OF THE DEEPENING LOW.
CONSIDERING THE ABUNDANCE OF RAIN IN A SHORT PERIOD OF TIME...THE
HIGHLY ANOMALOUS MOIST ENVIRONMENT WITH PWATS UP TO 1.75 INCHES...
AND THE POTENTIAL IMPLICATIONS ON HOLIDAY TRAVEL /ESPECIALLY DURING
THE MORNING PERIOD/...WILL CONTINUE THE FLOOD WATCH INTO EARLY
AFTERNOON. HIGH CONFIDENCE ON URBAN AND POOR DRAINAGE ISSUES WITH
THE POSSIBILITY OF LEAF CLOGGED DRAINS AND PONDING ALONG ROADWAYS.
LOW CONFIDENCE ON RIVERINE FLOODING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
WEDNESDAY NIGHT...
THOUGH WINDS DROP OFF IMMEDIATELY IN PROXIMITY TO THE COLD FRONTAL
PASSAGE...COLDER AND DRIER AIR QUICKLY RUSHES IN TO THE REAR.
STEEPENING LOW-LEVEL LAPSE RATES ALLOWING FOR EFFECTIVE MOMENTUM
TRANSFER OF WINDS ALOFT TO THE SURFACE COUPLED WITH A CONTINUALLY
INTENSIFYING LOW PRESSURE CENTER AS IT LIFTS NORTH AND EAST OUT OF
NEW ENGLAND WILL RESULT IN INCREASING WEST-NORTHWESTERLY WINDS...
POTENTIALLY REACHING WIND ADVISORY CRITERIA BY MORNING.
ADDITIONAL MID-LEVEL DISTURBANCES THROUGH THE BROADER TROUGHING
REGIME INVOKE LOW-LEVEL DEFORMATION AS NOTED BY Q-VECTOR CONVERGENCE
BETWEEN H925-700. RESIDUAL MOISTURE WITHIN THE COLD POOL BEHIND THE
FRONT WILL LIKELY UNDERGO SOME FORCING...ESPECIALLY OROGRAPHICALLY
ALONG WESTERN SLOPES OF HIGHER TERRAIN TO YIELD SNOW SHOWERS AND
LIGHT SNOW ACCUMULATIONS LESS THAN AN INCH.
MAIN REGIONS OF CONCERN ARE ACROSS NORTHERN AND WESTERN
MASSACHUSETTS...AND SOUTHERN NEW HAMPSHIRE. SLICK SPOTS ALONG
ROADWAYS ARE POSSIBLE WITH ANY SNOW ACCUMULATION. EXPECT SUBSIDENCE
AND DRIER AIR TO PREVAIL AFTER MIDNIGHT RESULTING IN THE CONCLUSION
OF DISTURBED WEATHER FOR NEW ENGLAND.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...
* THANKSGIVING DRY BUT UNEASONABLY COLD AND WINDY
* MAINLY DRY FRI/SAT BUT VERY COLD
* TEMPS MODERATE SUN-TUE WITH THE THREAT OF SOME PRECIPITATION
DETAILS...
THANKSGIVING DAY...WHILE SKIES WILL BE PARTLY TO MOSTLY SUNNY...
STRONG COLD ADVECTION WILL OCCUR AS 850 MB TEMPS DROP TO BETWEEN
-12 AND -14C. THIS WILL RESULT IN UNSEASONABLY COLD WEATHER FOR
LATE NOVEMBER. HIGHS SHOULD ONLY REACH THE UPPER 20S ACROSS THE
INTERIOR HIGH TERRAIN...TO THE LOWER TO MIDDLE 30S ELSEWHERE.
EXCELLENT MIXING SHOULD SUPPORT WEST TO NORTHWEST WIND GUSTS OF 35
TO 45 MPH. A FEW LOCATIONS MAY REACH WIND ADVISORY CRITERIA DURING
THE MORNING HOURS...SO LATER SHIFTS WILL HAVE TO CONSIDER
ADDITIONAL WIND HEADLINES. REGARDLESS...WIND CHILL VALUES WILL BE
IN THE TEENS...TO LOWER 20S WHICH WILL BE A RUDE AWAKENING AFTER
THE VERY MILD WEATHER THIS AFTERNOON.
THANKSGIVING NIGHT...LARGE CANADIAN HIGH PRESSURE WILL BEGIN TO
BUILD IN FROM THE WEST. THIS WILL ALLOW WINDS TO DIMINISH AND
RESULT IN A GOOD NIGHT OF RADIATIONAL COOLING. IT WILL BE QUITE
COLD WITH OVERNIGHT LOWS WELL DOWN INTO THE TEENS TO THE LOWER 20S.
FRIDAY...A MIXTURE OF CLOUDS AND SUNSHINE ARE ON TAP BUT WITH WELL
BELOW NORMAL TEMPS. LARGE CANADIAN HIGH PRESSURE WILL RESULT IN
850 MB TEMPS BETWEEN -14C AND -16C! THIS SHOULD ONLY ALLOW
AFTERNOON HIGHS TO RECOVER TO THE MIDDLE AND UPPER 20S ACROSS THE
INTERIOR HIGH TERRAIN...WITH 30 TO 35 IN THE LOWER ELEVATIONS. IT
WON/T FEEL QUITE AS COLD AS THANKSGIVING DAY THOUGH...AS WINDS
WILL BE MUCH LIGHTER. NONTHELESS...CERTAINLY ANOTHER IMPRESSIVE
SHOT OF VERY COLD AIR FOR THE END OF NOVEMBER.
FRIDAY NIGHT AND SATURDAY...AN ANOMOLOUS 1045 MB HIGH PRESSURE
SYSTEM WILL POSITION ITSELF ACROSS NORTHERN NEW ENGLAND. THIS
WILL RESULT IN THE CONTINUATION OF VERY COLD BUT MAINLY DRY
WEATHER. THE EXCEPTION MAY BE A BRIEF PERIOD OF LIGHT OCEAN EFFECT
SNOW SHOWERS/FLURRIES LATE FRI NIGHT/SAT ACROSS THE FAR SOUTHEAST
NEW ENGLAND COAST. SURFACE WINDS TURN NORTH NORTHEAST WITH 850 MB
TEMPS TILL AROUND -14C...SO THAT MAY BE ENOUGH TO GENERATE SOME
VERY LIGHT SNOW SHOWERS/FLURRIES IN THAT REGION. OTHERWISE...WILL
MAINTAIN A DRY FORECAST ELSEWHERE. LOWS FRIDAY NIGHT SHOULD MAINLY
BE IN THE TEENS. HIGHS ON SAT RANGING FROM THE UPPER 20S TO THE
MIDDLE 30S.
SUNDAY THROUGH TUESDAY...MODERATING TEMPS WILL OCCUR AS LARGE HIGH
PRESSURE MOVES OFF THE COAST. LOW CONFIDENCE ON PRECIPITATON
POTENTIAL AND TIMING. WE MAY HAVE A ROUND OR TWO OF SCATTERED
LIGHT PRECIPITATION IN THE WARM AIR ADVECTION PATTERN. WOULD
EXPECT IT TO BE MILD ENOUGH IN THE BOUNDARY LAYER FOR MAINLY LIGHT
RAIN SHOWERS ALONG THE COASTAL PLAIN...BUT SOME MIXED PRECIP
WOULD BE POSSIBLE ACROSS THE INTERIOR. ALSO...A FEW MODELS ARE
INDICATING THE POTENTIAL FOR A PERIOD OF MORE SIGNIFICANT
PRECIPITATION WITH A POSSIBLE COASTAL LOW PRESSURE. LOW CONFIDENCE
IF THIS OCCURS GIVEN ITS 5 TO 6 DAYS IN THE FUTURE...BUT SOMETHING
WILL HAVE TO KEEP AN EYE ON.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...MODERATE CONFIDENCE.
MIXED IFR-VLIFR CIGS AND VSBYS PREVAILING INTO MIDDAY WITH STRONG
SOUTHERLY WINDS...THE STRONGEST OF WHICH WILL BE ACROSS SOUTHEAST
NEW ENGLAND WITH GUSTS UP TO 45 KTS. STRONGEST OF WINDS CENTER
AROUND 12Z. WIDESPREAD RA WITH EMBEDDED +RA.
GRADUAL IMPROVEMENT FOR THE LATER HALF OF THE DAY INTO EVENING
WITH COLD FRONTAL PASSAGE. CIGS AND VSBYS LIFT TO VFR. -SN
POSSIBLE FOR NW MA AND S NH TERMINALS RESULTING IN TEMPO MVFR-IFR
VSBYS. WINDS DIMINISHING BRIEFLY AS THEY QUICKLY BACK OUT OF THE
WEST-NORTHWEST AND BEGIN TO GUST BACK UP TO 40 KTS INTO THURSDAY.
KBOS TAF...MODERATE CONFIDENCE IN TAF TRENDS. STRONGEST WIND AND
HEAVIEST RAIN 09Z-18Z WED.
KBDL TAF...MODERATE CONFIDENCE IN TAF TRENDS. STRONGEST WIND AND
HEAVIEST RAIN 06Z-15Z WED.
OUTLOOK...THANKSGIVING THROUGH SUNDAY...
THANKSGIVING...HIGH CONFIDENCE IN MAINLY VFR. NORTHWEST WIND GUSTS
OF 30 TO 40 KNOTS DURING THE DAY DIMINISHING BY EVENING.
FRIDAY AND SATURDAY...HIGH CONFIDENCE IN MAINLY VFR. THE EXCEPTION
MIGHT BE A PERIOD OF MVFR CONDITIONS ACROSS THE FAR SOUTHEAST NEW
ENGLAND COAST LATE FRI NIGHT INTO SAT. THIS WOULD BE A RESULT OF
OCEAN EFFECT CLOUDS AND PERHAPS A FEW LIGHT SNOW SHOWERS/FLURRIES.
SUNDAY...LOW TO MODERATE CONFIDENCE. A PERIOD OR TWO OF MVFR-IFR
CONDITIONS POSSIBLE IN A LIGHT WINTRY MIX ACROSS THE INTERIOR/LIGHT
SHOWERS ALONG THE COAST.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...MODERATE CONFIDENCE.
GALE FORCE WINDS WITH INFREQUENT STORM FORCE GUSTS EXPECTED THIS
MORNING WILL RESULT IN SEAS OF AROUND 15 FT ON THE OUTER WATERS.
WIDESPREAD RAIN WITH EMBEDDED HEAVIER SHOWERS AND FOG WILL MAKE
FOR VISIBILITY ISSUES.
EXPECT WET WEATHER ACTIVITY TO DIMINISH DURING THE EVENING HOURS
AS A COLD FRONT SWEEPS THROUGH THE WATERS. GALE FORCE WINDS WILL
BRIEFLY DIMINISH WITH PASSAGE...BUT WINDS WILL QUICKLY BACK OUT OF
THE WEST-NORTHWEST AND INCREASE YET AGAIN TO GALE FORCE. SEAS
REMAINING CHOPPY AROUND 10 FEET FOR THE OUTER WATERS.
ANTICIPATE THE REISSUANCE OF GALE WARNINGS WITH THE AFTERNOON
FORECAST PACKAGE FOR LATE TONIGHT INTO THURSDAY.
OUTLOOK...THANKSGIVING THROUGH SUNDAY...
HIGH CONFIDENCE THROUGH THE PERIOD.
THANKSGIVING...WEST TO NORTHWEST GALE FORCE WIND GUSTS OF 35 TO 40
KNOTS EXPECTED THROUGH AT LEAST EARLY AFTERNOON. WINDS SHOULD THEN
DIMINISH TO SCA LEVELS BY LATE AFTERNOON AND INTO THE NIGHT AS HIGH
PRESSURE BEGINS TO BUILD IN FROM THE WEST. SEAS WILL REMAIN QUITE
HIGH WITH VALUES IN THE 9 TO 14 FOOT RANGE DURING THE MORNING...BUT
WILL DIMINISH SOME LATER IN THE AFTERNOON AND NIGHT.
FRIDAY-SATURDAY...LARGE HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM
THE WEST. THIS WILL ALLOW WINDS/SEAS TO DROP BELOW SCA THRESHOLDS
ACROSS ALL WATERS BY FRI AFTERNOON. WINDS/SEAS SHOULD REMAIN BELOW
SCA THRESHOLDS RIGHT THROUGH SAT.
SUNDAY...HIGH PRESSURE WILL MOVE EAST OF THE WATERS ALLOWING FOR A
RETURN SOUTHERLY FLOW OF AIR. SEAS MAY EVENTUALLY REACH SCA LEVELS
LATE SUN OR SUN NIGHT FROM LONGER SOUTHERLY FETCH.
&&
.TIDES/COASTAL FLOODING...
LOW ASTRONOMICAL HIGH TIDES ARE EXPECTED TO PRECLUDE WHAT MIGHT
OTHERWISE BE A VERY SIGNIFICANT EVENT. LONG AND STRONG SOUTHERLY
FETCH COMBINED WITH SHARP PRES FALLS WILL LIKELY CAUSE A 2 TO 2.5
FT STORM SURGE ALONG MUCH OF THE RI S COAST AND EAST ACROSS THE
BUZZARDS BAY COAST...AND A LITTLE LESS ALONG THE REST OF THE MA S
COAST. RIGHT NOW IT LOOKS LIKE THE SURGE WILL PROBABLY PEAK OUT 2
TO 4 HOURS BEFORE THE WED AFTERNOON HIGH TIDE. WAVES IN THE OCEAN
EXPOSED NEAR SHORE WATERS WILL LIKELY REACH 11 TO 15 FT FROM
WESTERLY RI TO WESTPORT MA...GRADUALLY TAPERING OFF INTO BUZZARDS
BAY. ASTRONOMICAL HIGH TIDES ARE PARTICULARLY LOW...HOWEVER...AND
THUS ANTICIPATE MINIMAL IMPACT IN THE FORM OF MINOR SPLASHOVER
AROUND THE TIME OF THE WED AFTERNOON HIGH TIDE ALONG THE EXPOSED
RI S COAST AND POSSIBLY THE MA S COAST FROM WESTPORT TO FAIRHAVEN.
SPOTTY AND MINOR BEACH EROSION MAY OCCUR DURING THE WED HIGH TIDE
ALONG PORTIONS OF THE EXPOSED RI S COAST AND MA COAST...INCLUDING
THE S SIDES OF MARTHAS VINEYARD AND NANTUCKET.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THIS AFTERNOON FOR CTZ002>004.
WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR CTZ002>004.
MA...FLOOD WATCH THROUGH THIS AFTERNOON FOR MAZ002>021-026.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MAZ022>024.
HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR MAZ013>021.
WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR MAZ005>007-011-
012.
NH...FLOOD WATCH THROUGH THIS AFTERNOON FOR NHZ011-012-015.
RI...FLOOD WATCH THROUGH THIS AFTERNOON FOR RIZ001>007.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR RIZ008.
HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR RIZ001>007.
MARINE...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ANZ230>237-251.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ250-254>256.
&&
SYNOPSIS...FRANK/SIPPRELL
NEAR TERM...SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...FRANK
AVIATION...FRANK/SIPPRELL
MARINE...FRANK/SIPPRELL
TIDES/COASTAL FLOODING...THOMPSONHazardous weather outlook, Nov 27, 4:16 AM EST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EST WED NOV 27 2013
MAZ002>004-008>010-026-NHZ011-012-015-280930-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
416 AM EST WED NOV 27 2013
...FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
SCATTERED SNOW SHOWERS TONIGHT MAY RESULT IN A COATING TO 1 INCH
OF SNOW ACROSS THE HIGHER TERRAIN OF NORTHWEST MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE. TEMPERATURES WILL ALSO QUICKLY FALL BELOW
FREEZING TONIGHT...WHICH MAY RESULT IN ICY SPOTS DEVELOPING ON
UNTREATED ROADWAYS.
IN ADDITION...A WIND ADVISORY MAY BE NEEDED LATE TONIGHT FOR
SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO 45
MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A WIND ADVISORY MAY BE NEEDED THANKSGIVING MORNING FOR SUSTAINED
WESTERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO 45 MPH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002>004-MAZ005>007-011-012-280930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-
416 AM EST WED NOV 27 2013
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND WESTERN
MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A WIND ADVISORY MAY BE NEEDED THANKSGIVING MORNING FOR SUSTAINED
WESTERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO 45 MPH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ022>024-RIZ008-280930-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
416 AM EST WED NOV 27 2013
...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A WIND ADVISORY MAY BE NEEDED THANKSGIVING MORNING FOR SUSTAINED
WESTERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO 45 MPH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ013>021-RIZ001>007-280930-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
416 AM EST WED NOV 27 2013
...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A WIND ADVISORY MAY BE NEEDED THANKSGIVING MORNING FOR SUSTAINED
WESTERLY WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO 45 MPH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ250-254>256-280930-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
416 AM EST WED NOV 27 2013
...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WEST-NORTHWEST GALE FORCE WIND GUSTS ARE EXPECTED ACROSS ALL
WATERS ON THANKSGIVING DAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-251-280930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
416 AM EST WED NOV 27 2013
...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WEST-NORTHWEST GALE FORCE WIND GUSTS ARE EXPECTED ACROSS ALL
WATERS ON THANKSGIVING DAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Local storm report, Nov 27, 6:03 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
603 AM EST WED NOV 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM NON-TSTM WND DMG SOUTHBOROUGH 42.30N 71.52W
11/27/2013 WORCESTER MA AMATEUR RADIO
TOP OF 20 DIAMETER SNAPPED OFF CAUSING DAMAGE TO ROOF
ON EDGEWOOD DRIVE
&&
AEDStrong Wind, Northwest Providence
- When
- November 27, 6:30 AM EST
- Where
- Northwest Providence forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 41.871, -71.579 (the zone’s center; the record gives no point)
A tree was downed onto Howard Hill Road in Foster.
Strong Wind, Western Kent
- When
- November 27, 6:38 AM EST to 9:06 AM EST
- Where
- Western Kent forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
Small trees were downed onto Whaley Hollow Road and Phillips Hill Road in Coventry. A tree was downed onto wires elsewhere in Coventry.
Strong Wind, Eastern Kent
- When
- November 27, 8:00 AM EST to 9:10 AM EST
- Where
- Eastern Kent forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $15,000
- Reported by
- ASOS
- Coordinates
- 41.673, -71.579 (the zone’s center; the record gives no point)
The Automated Surface Observing System at T.F. Green State Airport in Warwick (KPVD) recorded sustained wind speeds of 36 mph and wind gusts of 49 mph. In addition, a tree was downed onto a house on Cedar Drive in West Warwick, resulting in a house fire.
High Wind, Washington
- When
- November 27, 9:34 AM EST to 11:09 AM EST
- Where
- Washington forecast zone
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 41.397, -71.620 (the zone’s center; the record gives no point)
An amateur radio operator recorded a wind gust of 59 mph on their home weather station in South Kingstown. A utility pole was downed onto Route 102 in Exeter. A tree and wires were downed in Kingston, temporarily disrupting Amtrak train service. A large tree was downed onto a house in North Kingstown.
Strong Wind, Bristol
- When
- November 27, 10:44 AM EST
- Where
- Bristol forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.706, -71.286 (the zone’s center; the record gives no point)
A large tree was downed in Bristol.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, November 27, 20132 deaths · 1 event
- Freezing Fog in Washington, November 27, 20131 death · 8 injured · 1 event
- Damaging Wind and High Wind in Massachusetts, November 27, 2013$204,000 · 55 kt wind · 14 events
- Damaging Winds in North Carolina, November 27, 2013$52,000 · 56 kt wind · 5 events
- Strong Wind in Connecticut, November 27, 2013$30,000 · 1 event
- Strong Wind in New York, November 27, 2013$20,000 · 2 events
- Strong Wind in New Jersey, November 27, 2013$15,000 · 4 events
- Winter Weather in West Virginia, November 27, 2013$15,000 · 1 event
- Strong Wind in Connecticut, November 27, 2013$15,000 · 1 event
- High Wind in Maine, November 27, 201360 kt wind · 4 events
- Flooding in New Jersey, November 27, 20132 events
- Flooding in Pennsylvania, November 27, 20132 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 485600, 485601, 485602, 485607, 485608.